Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 183, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 1, 2012, 12:02 AM EDT for Franklin County, Henry County, Pittsylvania County, Virginia. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 12:02 AM EDT (04:02 UTC)
- Expired
- Jul 1, 2012, 1:00 AM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Franklin County, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 56 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 12:10 AM EDT | HAIL 1.25 | 4 Ese Rocky Mount, VA | HAIL FELL ON ENGLISH ROAD. A TREE AND SEVERAL LARGE LIMBS WERE ALSO BLOWN DOWN. |
| Jul 1, 12:12 AM EDT | HAIL 0.88 | 4 Ese Rocky Mount, VA | HAIL FELL ON COWANS FURNACE ROAD. |
| Jul 1, 12:55 AM EDT | HAIL 1 | 3 Nw Chatham, VA | A FEW QUARTER SIZE HAILSTONE MIXED IN WITH NICKEL SIZE HAIL ON CHERRYSTONE LAKE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2802 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
896
WUUS51 KRNK 010402
SVRRNK
VAC067-089-143-010500-
/O.NEW.KRNK.SV.W.0183.120701T0402Z-120701T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1202 AM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 100 AM EDT.
* AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROCKY MOUNT...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SONTAG...
SAGO...
CLIMAX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3692 8002 3709 7993 3703 7951 3701 7948
3703 7946 3700 7932 3671 7946
TIME...MOT...LOC 0402Z 289DEG 27KT 3696 7981
$$
161 follow-up statement
829
WWUS51 KRNK 010438
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1238 AM EDT SUN JUL 1 2012
VAC089-010448-
/O.CAN.KRNK.SV.W.0183.000000T0000Z-120701T0500Z/
HENRY VA-
1238 AM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3682 7965 3686 7964 3683 7967 3687 7973
3700 7968 3703 7951 3701 7948 3702 7946
3703 7946 3700 7932 3671 7946
TIME...MOT...LOC 0438Z 289DEG 27KT 3687 7949
$$
VAC067-143-010500-
/O.CON.KRNK.SV.W.0183.000000T0000Z-120701T0500Z/
PITTSYLVANIA VA-FRANKLIN VA-
1238 AM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR CENTRAL PITTSYLVANIA AND EASTERN FRANKLIN COUNTIES...
AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CLIMAX...OR 6 MILES NORTHEAST OF CALLANDS...MOVING EAST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CLIMAX...
GRETNA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3682 7965 3686 7964 3683 7967 3687 7973
3700 7968 3703 7951 3701 7948 3702 7946
3703 7946 3700 7932 3671 7946
TIME...MOT...LOC 0438Z 289DEG 27KT 3687 7949
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:50 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 30, 9:50 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 PM EDT SAT JUN 30 2012
.SYNOPSIS...
A LARGE RIDGE OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE REGION
INTO SUNDAY. A WEAK COLD FRONT WILL DIP SOUTH INTO THE AREA LATER
SUNDAY BEFORE STALLING INTO MONDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 925 PM EDT SATURDAY...
CONVECTION REMAINS STRONG TO SEVERE FROM HILLSVILLE EAST-SOUTHEAST
INTO THE NC/VA PIEDMONT. ACTIVITY HAS BEEN ACTIVE DUE TO HIGH
INSTABILITY AND LACK OF CAP. THE STORMS HAVE STARTED TO SHOW SIGNS
OF ACCELERATING EAST WITH INCREASE IN WIND GUSTS BEING NOTED.
STILL MAIN THREAT SHOULD BE HAIL AS CORES ARE GOING UP WELL 65DBZ
UP TO -20C. LARGEST HAIL REPORTED HAS BEEN HEN EGG SIZE IN THE
TAZEWELL AND GALAX AREA OF SW VA.
FOR THE NEXT FEW HOURS WILL USE PERSISTANCE ON RADAR TO FORECAST
POPS INTO THE FAR SE CWA...WITH MORE CONVECTION NOW FIRING UP
UPSTREAM INTO WV. WILL HAVE 30 POPS UP THAT WAY AFTER
MIDNIGHT...BUT WILL HAVE TO WATCH FOR MORE DEVELOPMENT INTO A LINE
POSSIBLY BEFORE DAWN NORTH OF THE CWA.
DID NOT MAKE MUCH CHANGE TO THE FORECASTED TEMPS WITH WARM MUGGY
CONDITIONS REMAINING OVER MOST OF THE AREA.
HIGHS AGAIN CLOSE TO 100 BLUE RIDGE EAST SUNDAY AS 85H TEMPS WARM
A LITTLE AND NW DOWNSLOPE GIVES A BOOST. ALSO A FEW MORE RECORDS
LIKELY TO FALL PER CLIMATE SECTION BELOW WHILE HEAT CRITERIA A BIT
MORE IFFY AS LOW LEVEL DRYING TAKES PLACE. SINCE LOOKING AT
MARGINAL CRITERIA FOR ONLY A FEW HOURS PLAN TO ONLY INCLUDE A FEW
SE CTYS IN ANOTHER ADVISORY FOR SUNDAY FOR NOW.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
AS OF 345 PM EDT SATURDAY...
THE UPPER LEVEL RIDGE OF HIGH PRESSURE EXTENDING FROM THE CENTRAL
PLAINS WILL REMAIN THE MAIN FEATURE IN OUR WEATHER PATTERN FOR THE
EARLY PART OF THE WEEK...WHICH WILL KEEP OUR TEMPERATURES VERY MUCH
ON THE WARM SIDE. THAT STATED...A WEAK COLD FRONT WILL PUSH SOUTH
FROM NEW ENGLAND ACROSS THE OHIO RIVER VALLEY ON MONDAY AFTERNOON...
BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
AREA. AT THE VERY LEAST...THE INCREASED CLOUD COVER WILL HELP TAKE
THE EDGE OFF OF THE EXCESSIVELY HIGH TEMPERATURES BY A FEW
DEGREES...AND WILL BE LOOKING FOR TEMPERATURES TO REMAIN BELOW 100
ACROSS THE PIEDMONTS...ALTHOUGH HIGHS IN THE MID TO UPPER 90S ACROSS
THE EAST WILL STILL BE COMMON.
THE UPPER LEVEL RIDGE WEAKENS SOMEWHAT TUESDAY AND WEDNESDAY...AND
WE CAN EXPECT TO TRANSITION TO A LITTLE BIT MORE OF A TYPICAL
SUMMERTIME WEATHER PATTERN...WITH SHOWER AND THUNDERSTORMS
DEVELOPING MAINLY ACROSS THE MOUNTAINS DURING THE EARLY AFTERNOON...
AND DIMINISHING IN COVERAGE DURING THE LATE EVENING. HIGHS WILL
REMAIN ON THE WARM SIDE...WITH MID 80S TO AROUND 90 EXPECTED ACROSS
THE MOUNTAINS...AND LOW TO MID 90S EXPECTED ACROSS THE PIEDMONTS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AS OF 345 PM EDT SATURDAY...
SHOWERS AND THUNDERSTORMS WILL STAY IN THE FORECAST THROUGH THE END
OF THE COMING WORKWEEK AS A COLD FRONT DRIFTS SLOWLY SOUTHWARD
ACROSS THE OHIO RIVER VALLEY ON THURSDAY...AND EVENTUALLY THROUGH
OUR AREA ON FRIDAY AND FRIDAY NIGHT. BY THE TIME THE FRONT MAKES IT
THROUGH OUR AREA...IT APPEARS THAT IT WILL BE WEAKENED TO THE POINT
WHERE THERE IS NOT MUCH DIFFERENCE IN TEMPERATURES ON EITHER SIDE OF
THE BOUNDARY...AND WE CAN STILL EXPECT MID TO UPPER 80S ACROSS MOST
OF THE MOUNTAINS...AND LOWER 90S ACROSS THE PIEDMONTS FOR FRIDAY AND
SATURDAY HIGHS. WEAK HIGH PRESSURE DOES BUILD INTO OUR AREA BEHIND
THE FRONT HOWEVER...AND WE CAN EXPECT LOWER RAIN CHANCES FOR FRIDAY
NIGHT AND SATURDAY.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
AS OF 720 PM EDT SATURDAY...
MAINLY WILL SEE VFR CONDITIONS THIS PERIOD OUTSIDE ANY SCATTERED
CONVECTION THIS EVENING. THIS CONVECTION IS MAINLY SITUATED FROM
NEAR BLF-JFZ ESE TO HLX WITH ISOLATED COVEARAGE EAST OF LYH. THINK
BLF HAS BEST THREAT THROUGH 01Z OF GETTINGT TSRA SO PUT A TEMPO
GROUP TO COVER THIS. MAY SEE SOME FOG OVERNIGHT IN THE GREENBRIER
VALLEY AND AROUN DANVILLE...OTHERWISE VFR.
WILL HAVE TO WATCH CONVECTION UPSTREAM OVER OHIO-ILLINOIS AND IF
THE FLOW TURNS THIS SYSTEM SOUTHEAST TOWARD OUR AREA AFTER
MIDNIGHT. MODELS CURRENTLY SLIDING MOST OF THIS NORTH OF OUR AREA.
WILL SEE MORE DEVELOPMENT SUNDAY AFTN MAINLY EAST OF THE MTNS.
OVERALL...KEPT VFR CONDITIONS.
EXPECT MAINLY VFR CONDITIONS SUNDAY NIGHT THROUGH WEDNESDAY THOUGH
WILL LIKELY SEE MORE AREAS OF MVFR/IFR VISIBILITY DUE TO FOG EARLY
EACH MORNING FROM MONDAY ONWARD...ESPECIALLY AT KLWB AND KBLF.
ALSO...EXPECT TO SEE AN UPTICK IN AFTERNOON CONVECTION AND
ASSOCIATED SUB-VFR CONDITIONS AS THE UPPER LEVEL HIGH PRESSURE
SYSTEM GRADUALLY WEAKENS AND DRIFTS WESTWARD TOWARD THE LOWER-MID
MS VALLEY. TERRAIN- INDUCED AFTERNOON CONVECTION CURRENTLY
ANTICIPATED MONDAY- WEDNESDAY.
&&
.CLIMATE...
RECORD HIGHS:
SATURDAY/30TH SUNDAY/1ST
BLACKSBURG NEW 95/2012 OLD 92/1966 92/1959
BLUEFIELD NEW 96/2012 OLD 88/1969 88/2005
DANVILLE 103/1959 100/1990
LYNCHBURG 103/1936 98/1970
ROANOKE 104/1936 100/1931
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR VAZ043-044-058-
059.
NC...HEAT ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR NCZ004>006.
WV...NONE.
&&
SYNOPSIS...JH
NEAR TERM...JH/WP
SHORT TERM...NF
LONG TERM...NF
AVIATION...JH/WP
CLIMATE...Hazardous weather outlook, Jun 30, 9:08 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 908 PM EDT SAT JUN 30 2012 NCZ001>003-018>020-VAZ007-009-010-012>017-022-032>034-045-020115- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK- FRANKLIN-BEDFORD-CAMPBELL- 908 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A FEW STORMS THIS EVENING WILL BE SEVERE WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...WITH THE MAIN THREAT DAMAGING WINDS. HOT TEMPERATURES WILL PERSIST SUNDAY INTO MONDAY WITH HIGHS IN THE 90S...AND HEAT INDEX VALUES IN THE 90S TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-018>020-023-024-035-046-047-WVZ042>045-020115- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST- APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER- 908 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS THE MAIN THREAT. HOT TEMPERATURES WILL PERSIST SUNDAY INTO MONDAY WITH HIGHS IN THE 90S...AND HEAT INDEX VALUES IN THE 90S TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043-044-058-059-020115- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- 908 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A FEW STORMS THIS EVENING COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HOT TEMPERATURES WILL PERSIST MONDAY WITH HIGHS IN THE 90S TO AROUND 100...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 30, 10:48 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1048 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND DMG 5 ENE STUART 36.66N 80.19W
06/30/2012 PATRICK VA 911 CALL CENTER
ONE TREE BLOWN DOWN AT THE INTERSECTION OF SPRING ROAD
AND MT. VALLEY ROAD.
&&
WHPSpecial weather statement, Jun 30, 10:51 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1051 PM EDT SAT JUN 30 2012
VAZ019-020-024-010330-
ALLEGHANY VA-BATH VA-ROCKBRIDGE VA-
1051 PM EDT SAT JUN 30 2012
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...BATH AND ROCKBRIDGE
COUNTIES...
AT 1049 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF HOT SPRINGS...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR INGALLS FIELD AROUND 1100 PM...DOUTHAT STATE
PARK AROUND 1105 PM...NIMROD HALL AROUND 1110 PM...COLLIERSTOWN
AROUND 1125 PM AND LEXINGTON CITY AROUND 1130 PM.
LAT...LON 3785 7915 3781 7916 3779 7920 3782 7923
3779 7926 3767 7934 3762 7944 3759 7946
3775 7968 3777 7968 3778 7972 3798 8002
3803 7997 3808 7996 3810 7994 3812 7995
3815 7992
16Local storm report, Jun 30, 10:53 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1053 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 SE ENNICE 36.51N 80.94W
06/30/2012 E1.00 INCH ALLEGHANY NC PUBLIC
ENNICE
0523 PM HAIL 1 S LOW GAP 36.52N 80.86W
06/30/2012 E0.50 INCH SURRY NC TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT BEBEE LANE AND HWY 89
0523 PM HAIL 3 W TAZEWELL 37.12N 81.57W
06/30/2012 E0.50 INCH TAZEWELL VA PUBLIC
DIME SIZE HAIL REPORTED
0534 PM HAIL 2 S LOW GAP 36.50N 80.87W
06/30/2012 E1.25 INCH SURRY NC PUBLIC
ON RAMEY CREEK ROAD.
0558 PM HAIL 5 WSW CALLAWAY 36.99N 80.13W
06/30/2012 E1.25 INCH FLOYD VA TRAINED SPOTTER
0603 PM HAIL 3 SW TAZEWELL 37.08N 81.55W
06/30/2012 E0.50 INCH TAZEWELL VA PUBLIC
DIME SIZE HAIL.
0609 PM HAIL 1 ESE BLOWING ROCK 36.12N 81.65W
06/30/2012 E1.50 INCH WATAUGA NC PUBLIC
REPORTED BY WATAUGA COUNTY ROAD CONDITIONS FACEBOOK PAGE
IN BLACKBERRY AREA.
0610 PM HAIL AHO 36.17N 81.62W
06/30/2012 E0.50 INCH WATAUGA NC PUBLIC
DIME SIZE HAIL.
0610 PM HAIL 1 ESE BLOWING ROCK 36.12N 81.65W
06/30/2012 E1.00 INCH WATAUGA NC TRAINED SPOTTER
A FEW QUARTER SIZE HAILSTONES WERE MIXED IN WITH DIME
DIZE HAIL ON BLACKBERRY LANE. HAIL LASTED UNTIL 620 PM.
0623 PM HAIL CALLAWAY 37.02N 80.05W
06/30/2012 E1.75 INCH FRANKLIN VA BROADCAST MEDIA
0635 PM HAIL 6 WNW RUSTBURG 37.31N 79.20W
06/30/2012 E0.75 INCH CAMPBELL VA TRAINED SPOTTER
THREE QUARTER INCH HAIL REPORTED 3S LYH
0637 PM HAIL 5 NE FERRUM 36.97N 79.97W
06/30/2012 E1.75 INCH FRANKLIN VA PUBLIC
REPORT FROM OLD FORGE ROAD.
0639 PM HAIL 5 S BURKES GARDEN 37.02N 81.35W
06/30/2012 E1.00 INCH BLAND VA TRAINED SPOTTER
QUARTER SIZE HAIL MIXED IN WITH NICKEL SIZE HAIL.
0645 PM HAIL 4 W RUSTBURG 37.28N 79.17W
06/30/2012 E0.88 INCH CAMPBELL VA TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED ON ENGLISH TAVERN ROAD AT 29S
0659 PM HAIL 4 NNE EVINGTON 37.29N 79.26W
06/30/2012 E1.00 INCH CAMPBELL VA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL ON ROBINSON DRIVE.
0710 PM HAIL 6 W RUSTBURG 37.29N 79.20W
06/30/2012 E1.00 INCH CAMPBELL VA TRAINED SPOTTER
CLARKS ROAD
0730 PM HAIL 4 SSE CONCORD 37.29N 78.96W
06/30/2012 E0.50 INCH CAMPBELL VA TRAINED SPOTTER
PEA TO DIME SIZE HAIL
0730 PM TSTM WND DMG 4 SSW CHAPEL 37.23N 80.96W
06/30/2012 GILES VA PUBLIC
SEVERAL LARGE LIMBS DOWN ON ROUTE 609
0740 PM HAIL 3 NW TAZEWELL 37.15N 81.56W
06/30/2012 E1.00 INCH TAZEWELL VA TRAINED SPOTTER
BAPTIST VALLEY ROAD
0740 PM HAIL 2 NNW FRIES 36.74N 80.98W
06/30/2012 E1.00 INCH CARROLL VA TRAINED SPOTTER
ROUTE 94 NORTH OF FRIES
0740 PM HAIL 4 NE FRIES 36.75N 80.92W
06/30/2012 E1.75 INCH CARROLL VA TRAINED SPOTTER
LASTED 10 MINUTES, AND COVERED THE GROUND.
0740 PM HAIL 4 ENE FRIES 36.73N 80.89W
06/30/2012 E1.75 INCH CARROLL VA PUBLIC
0751 PM HAIL 2 E FRIES 36.71N 80.93W
06/30/2012 E1.75 INCH CARROLL VA TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED
0754 PM HAIL S TAZEWELL 37.11N 81.52W
06/30/2012 E2.00 INCH TAZEWELL VA PUBLIC
DAMAGE TO VEHICLES.
0754 PM HAIL 5 ESE FRIES 36.70N 80.89W
06/30/2012 E2.00 INCH CARROLL VA PUBLIC
DAMAGE TO VEHICLES.
0756 PM HAIL 1 NNW TAZEWELL 37.14N 81.53W
06/30/2012 E1.00 INCH TAZEWELL VA TRAINED SPOTTER
QUARTER SIZE HAIL ON WHITLEY BRANCH ROAD
0756 PM HAIL 1 NNW TAZEWELL 37.13N 81.52W
06/30/2012 E2.00 INCH TAZEWELL VA PUBLIC
0800 PM HAIL 5 ENE FRIES 36.73N 80.88W
06/30/2012 E1.75 INCH CARROLL VA PUBLIC
BERKSHIRE ROAD
0800 PM HAIL 1 ENE TAZEWELL 37.12N 81.50W
06/30/2012 E1.75 INCH TAZEWELL VA TRAINED SPOTTER
HILL STREET
0802 PM HAIL 6 ESE FRIES 36.70N 80.87W
06/30/2012 E1.75 INCH CARROLL VA TRAINED SPOTTER
GOLF BALL SIZE HAIL ON CARROLTON PIKE
0805 PM HAIL 3 NW TAZEWELL 37.15N 81.55W
06/30/2012 E1.00 INCH TAZEWELL VA PUBLIC
QUARTER SIZE HAIL ON MOBILE DRIVE
0810 PM HAIL 4 NW BURKES GARDEN 37.14N 81.41W
06/30/2012 E1.75 INCH TAZEWELL VA PUBLIC
GRATTON IN TAZEWELL
0827 PM TSTM WND DMG 1 NE STUART 36.64N 80.27W
06/30/2012 PATRICK VA 911 CALL CENTER
DISPATCH REPORTS NUMEROUS TREES DOWN ACROSS THE SOUTHEAST
PORTION OF PATRICK COUNTY...ESPECIALLY IN THE DOYBNS
AREA. NICKEL SIZE HAIL ALSO REPORTED.
0830 PM HAIL SW HILLSVILLE 36.77N 80.73W
06/30/2012 E1.75 INCH CARROLL VA PUBLIC
0840 PM HAIL 3 NW CRITZ 36.67N 80.19W
06/30/2012 E1.75 INCH PATRICK VA PUBLIC
SPRING ROAD
0845 PM HAIL 3 WNW WYTHEVILLE 36.96N 81.13W
06/30/2012 E1.00 INCH WYTHE VA PUBLIC
STONY FORK ROAD
0848 PM HAIL NW WYTHEVILLE 36.95N 81.08W
06/30/2012 E0.88 INCH WYTHE VA TRAINED SPOTTER
0854 PM HAIL 1 E BASSETT 36.77N 79.97W
06/30/2012 E0.50 INCH HENRY VA TRAINED SPOTTER
DIME SIZE HAIL REPORTED ON BASSET HEIGHTS ROAD
0933 PM TSTM WND DMG 4 SSW WESTERN SMITH MOU 36.99N 79.76W
06/30/2012 FRANKLIN VA 911 CALL CENTER
MULTIPLE TREES DOWN IN GLADE HILL
1028 PM TSTM WND DMG 5 ENE STUART 36.66N 80.19W
06/30/2012 PATRICK VA 911 CALL CENTER
ONE TREE BLOWN DOWN AT THE INTERSECTION OF SPRING ROAD
AND MT. VALLEY ROAD.
1028 PM TSTM WND DMG 3 NNE REIDSVILLE 36.39N 79.65W
06/30/2012 ROCKINGHAM NC EMERGENCY MNGR
TREES DOWN ON NARROW GAGE ROAD
&&
MBSLocal storm report, Jun 30, 10:58 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1058 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL 2 SSE STUART 36.60N 80.27W
06/30/2012 E0.88 INCH PATRICK VA PUBLIC
&&
WHPSpecial weather statement, Jun 30, 11:31 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 PM EDT SAT JUN 30 2012
VAZ012-015-016-010415-
CARROLL VA-GRAYSON VA-WYTHE VA-
1131 PM EDT SAT JUN 30 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...GRAYSON AND WYTHE
COUNTIES...
AT 1127 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF SPEEDWELL...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR FRIES AROUND 1140 PM...GALAX CITY AROUND 1150
PM...PIPERS GAP AROUND 1155 PM...HILLSVILLE AROUND MIDNIGHT...
LAMBSBURG AROUND 1205 AM AND FANCY GAP AROUND 1210 AM.
LAT...LON 3684 8116 3680 8058 3656 8066 3656 8088
3667 8122
16Special weather statement, Jun 30, 11:50 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1150 PM EDT SAT JUN 30 2012
VAZ033-034-010445-
BEDFORD VA-FRANKLIN VA-
1150 PM EDT SAT JUN 30 2012
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND FRANKLIN COUNTIES...
AT 1149 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROCKY
MOUNT...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR OAK LEVEL AROUND 1155 PM...SONTAG AROUND
MIDNIGHT...SOUTHERN SMITH MOUNTAIN LAKE AROUND 1210 AM AND PENHOOK
AROUND 1215 AM.
LAT...LON 3683 8000 3691 8020 3699 8012 3708 8011
3712 8013 3716 8009 3717 8001 3714 7999
3714 7996 3719 7989 3706 7944 3706 7949
3702 7946 3701 7948 3705 7954 3704 7959
3685 7965 3679 7976
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:04 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 32 min |
| Jun 30, 8:05 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell, Wythe | 40 min |
| Jun 30, 8:14 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 46 min |
| Jun 30, 8:17 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 43 min |
| Jun 30, 8:25 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski, Wythe | 50 min |
| Jun 30, 8:38 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 22 min |
| Jun 30, 8:43 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Pulaski, Wythe | 47 min |
| Jun 30, 8:47 PM EDT | Special Weather Statement | RNK | Franklin | 58 min |
| Jun 30, 8:59 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 46 min |
| Jun 30, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 23 min |
| Jun 30, 9:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania, Roanoke | 40 min |
| Jun 30, 9:31 PM EDT | Special Weather Statement | RNK | Carroll | 29 min |
| Jun 30, 9:41 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 64 min |
| Jun 30, 9:50 PM EDT | Areal Flood Advisory | RNK | Patrick | 3 hr |
| Jun 30, 10:40 PM EDT | Special Weather Statement | RNK | Smyth, Wythe | 50 min |
| Jun 30, 10:51 PM EDT | Special Weather Statement | RNK | Bath, Rockbridge, City of Buena Vista, City of Lexington | 39 min |
| Jun 30, 11:31 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 44 min |
| Jun 30, 11:50 PM EDT | Special Weather Statement | RNK | Franklin | 55 min |
| Jul 1, 12:29 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Buena Vista, City of Lexington | 51 min |
| Jul 1, 12:43 AM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 62 min |
| Jul 1, 12:51 AM EDT | Special Weather Statement | RNK | Patrick | 39 min |
| Jul 1, 1:02 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 33 min |
| Jul 1, 1:52 AM EDT | Special Weather Statement | RNK | Halifax | 53 min |
| Jul 1, 1:55 AM EDT | Special Weather Statement | RNK | Charlotte | 65 min |
| Jul 1, 2:34 AM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
| Jul 1, 9:56 AM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 64 min |
| Jul 1, 10:10 AM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 65 min |
| Jul 1, 10:56 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 50 min |
| Jul 1, 11:20 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Patrick, Pulaski, Wythe and 1 more | 55 min |
| Jul 1, 11:38 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 52 min |
| Jul 1, 11:55 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick, Pulaski, Wythe | 52 min |
| Jul 1, 12:26 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick, City of Martinsville | 45 min |
| Jul 1, 12:53 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania, City of Danville | 52 min |
| Jul 1, 1:16 PM EDT | Special Weather Statement | RNK | Pittsylvania | 59 min |
| Jul 1, 1:22 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 36 min |
| Jul 1, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 60 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.